Any views??

Have had a nasty viral infection(sore throat, middle ear infection, sinus) which has left me feeling lightheaded. GP has suggested reducing my thyroxine dosage despite my TSH/T4 levels being 'normal for me' which means my T4 is at the top end. My T3 was at the low end of the normal range. This seemed counter-intuitive to me but he was very keen on it.

8 Replies

oldestnewest
  • Sounds like you may need a bit of T3, if your t3 is that low. I used to suffer with sinusitis which was somehow linked to dizziness/vertigo. Changing to NDT has sorted this for me thankfully - personally I think it was due to low T3 for me xx

  • Thanks for this. This would suggest I ought to increase my dosage rather than reduce it. Is that right? My T3 was 4.0 and my T4 24 and my TSH 0.77

  • I would tend to agree with you there. Either that or add some T3 like Clarebear suggests. I used to get a lot of vertigo too. I'm not getting it so often now that I'm on NDT. I have found that my blood pressure has dropped a little though that sometimes leaves me a little light headed.

    Another reason could be low cortisol levels which can happen after you have been unwell for a short period of time. You might need to rest a little more than you would normally until you are fully recovered. If you had flu or similar sort of virus it could take weeks before you feel normal again. It was a couple of months before I felt well after having flu. Either way I don't think a decrease in dose is going to help, but I'm not a doctor.

    Carolyn x

  • I wonder if you may have a conversion problem indicated by low ft3 and high ft4? This was the case with me. You may be ok with an increase but if the additional t4 is converted to reverse T3 then you may not feel better. If your doctor would consider reducing t4 and adding a bit of t3 then this may help. However if you feel we'll just on the thyroxine then my view is an increase might help :) xx

  • Many thanks to CarolynB and Clarebear. It may well be that I need to give it time - it is now 7 weeks since my initial sore throat sparked this off. I will speak to my doctor about adding in T3. I am also wondering whether I have a problem with conversion. I have read that low vitamin D3 levels might be a problem - just had a blood test today for this and others,eg B12. Probably best to await the results of these before approaching my doctor again.

  • I forgot to mention that I have been taking a nasal spray called Beconase which is a 'cortico-steroid' for about a month. Will this be having any effect on my thyroid levels? I don't think its causing the lightheadness because I had that before I started. Could it be prolonging it??

    I have also just started taking the herbal remedy for sinus issues, plantago.

  • I've been prescribed beconase too but find my glands around the back of my jaw have become swollen and painfully and I feel low again really low.

  • NEVER let your doctor reduce your meds, you will never get them to raise it again no matter how ill you are!!

You may also like...